Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does usage of Mirena increase the chances of kidney infection?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13577 Questions

default
Posted on Fri, 17 Jul 2015 in Women's Health
Question: I am a 36 year old woman; 5'6 137 lbs. I had a Mirena IUD for 7 years. It was changed out once after the 5 year period and then after having the second one for 2 years, I had it removed. The Mirena caused my periods to stop completely, so I had not menstruated for 7 years. I noticed that with each passing year, I was also having severe anxiety to the level that I could barely function. At a family members insistence, I started seeing a nutritionist who ran a series of tests on me and whom felt confident that the Mirena was causing a plethora of problems for me. My IUD was removed in March of 2015 and since then I have not been physically right. I had an episode that my doctor diagnosed as a kidney infection however I did not have all of the symptoms of a kidney infection; my reason for contacting this site for secondary advice. My symptoms included severe bloating, burping, clear urine, fever, back pressure. There was no blood in my urine whatsoever, it was completely clear and it did not hurt when I urinated at all. It is now XXXXXXX and I am experiencing the same symptoms again. Bloating, burping, back discomfort, (almost like I need a chiropractic adjustment). I took an at home test for a UTI and my leukocytes came back as the strongest indication of an infection, however the nitrate portion of the test was completely normal. Prior to having the Mirena removed, I have NEVER had a UTI, kidney infection or anything that even parallels this. Could there be something else going on that I need to look into? I am frustrated with my doctors, how busy they are, the fact that I seem to have to be educating them, requesting tests that they should be offering. I have had the CA125 test done and yearly paps and all return normal. I also had a test run on my kidneys where they are injected with the dyes and they are functioning perfectly, however a tiny cyst was discovered on my left adrenal gland and there was a small amount of fluid around my left kidney. Did the Mirena do something to my system, alter it in such a way that I will now be prone to kidney infections or UTI's. I am very concerned. Thank you for your time!
doctor
Answered by Dr. Rakhi Tayal 3 hours later
Brief Answer:
Not likely to be related to Mirena removal.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The bloating, burping and back discomfort that you are having is not likely to be related to a kidney infection. The fever and back pressure can be due to an infection but these are not likely to be related to the removal of Mirena. A urine culture and sensitivity will help in detecting the proper antibiotic that you need.
Back pain can be a muscular pain, related to gas and indigestion or due to a disc related problem. This can be ruled out after an MRI scan of the back. You can take mild pain killers and do back strengthening exercises to avoid such pain.
For bloating it is best to avoid gas forming beans and cabbage and take ginger ale or papaya juice and enzymes for a better digestion.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 19 hours later
Thank you for the response. I have been urinating on a UTI test strip that is coming back positive for Leukocytes but negative for nitrates. The last time I conducted one of these tests and went to the doctor, a test was run in the office and I was told I didn't have a UTI. What is the reasoning leukocytes can show up on a urine test strip if there is not a UTI present?
doctor
Answered by Dr. Rakhi Tayal 3 hours later
Brief Answer:
Can be due to inflammation.

Detailed Answer:
Hello.
Thanks for writing again.
Leukocytes can be present in the urine due to inflammation of the urinary tract. It is not necessary to be associated with an infection. You can increase your fluid intake and decrease the acidic foods and see if it helps.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Anxiety

doctor1 MD

Hi I m 45 years old a smoker, this week I have had my heart beat faster and skip a beat when I check. It started on Thurs. at work it lasted about 10min mid day then again late that night as I was sitting and relaxing. the next couple of days it started again while sitting and getting ready to eat and just after drinking water it seems to be lasting a little longer each time. does the skip of a beat damage your heart, cause it stress? I have read that stress brings it along is there anything you can do to help calm this down

doctor1 MD

Hi,i read that symptoms of a heart attack are shortness of breath, which i had but left, and left arm pain, i have a ache not pain in my left arm and it is only one area. i can move it and all. i have anxiety and i took trazodone and weight loos pills few hours before the trazodone. Is this symptoms of a heart attack or the medicines clashing? I am stopping the weght loss pills..

doctor1 MD

I am 25 male i have been having acute chest pain in my upper left chest right at the naval since sunday. Yesterday i started feeling drugged out of nowhere, dizzy, cloudy, just not right. I also find my self confused, i work as a machinist i have been doing things and forget what im doing while im doing it, or walk into a place that with out know why. Everyone is telling me its anxiety, and that its in my head i would really like to think that. but its not going away.

doctor1 MD

i have what feels like the stitch in my heart for the whole day (12 hours)...last week i woke up every night with fright feeling like i was going to pass out and with palpatations or fluttery feeling in my heart. how do i know if this is anxiety or a heart issue

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?